MAUDE Adverse Event Report: ABBOTT MEDICAL SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number TF-19A
Medical Device Problem Codes Device Damaged by Another Device (2915); Material Deformation (2976); Intravalvular regurgitation (4068)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 03/29/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The article, "transcatheter heart valve stuck in a surgical bioprosthesis during valve-in-valve transcatheter aortic valve replacement", was reviewed.The article presented a case study of a 77-year-old man.It was reported that on an unknown date, a 19mm trifecta valve was implanted.It was later reported on an unknown date, the patient presented with severe transvalvular aortic regurgitation (ar) due to structural valve degeneration of the 19mm trifecta valve.A decision was made to perform a valve-in-valve (viv) procedure with a 23mm evolut pro+ (medtronic).Pre-procedural multidetector computed tomography (mdct) noted the trifecta valve had been obliquely implanted.During procedure, the stent post of the trifecta valve had protruded into the evolut pro+ strut and became deformed when attempting to resheath the evolut pro+.The evolut pro+ system was forcefully withdrawn from the trifecta which resulted in serious leaflet damage to the trifecta and extracorporeal membrane oxygenation (ecmo) for torrential ar.The evolut pro+ valve was successfully implanted during the second attempt and hemodynamics were stabilized.The article concluded attention should be paid to the risk of this phenomenon during the viv-transcatheter aortic valve replacement (tavr), especially when they are not coaxial.[the primary author was masanori kawaguchi, cardiovascular department, suwa red cross hospital, 5-11-50 kogandori, suwa, 392-8510 nagano, japan.The corresponding author was fumiaki yashima, department of cardiology, saiseikai utsunomiya hospital, 911-1 takebayashi-cho, utsunomiya, 321-0974 tochigi, japan, with corresponding email: yashima.Fumiaki@gmail.Com].
 
Additional Manufacturer Narrative
Summarized patient outcomes/complications of trifecta valve were reported in a research article in a subject population with multiple co-morbidities including unknown comorbidities.Some of the complications reported were severe transvalvular aortic regurgitation, surgical intervention for valve in valve, stent post deformation, serious leaflet damage and hospitalization.A more comprehensive assessment could not be performed as the event was non-contemporaneously reported through a literature review and no device or individual patient information was received for analysis.

Brand Name
SJM TRIFECTA VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18148976
Report Number2135147-2023-05051
Device Sequence Number17896540
Product Code LWR
UDI-Device Identifier05414734052016
UDI-Public05414734052016
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTF-19A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/31/2023
Initial Report FDA Received Date11/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient Age77 YR
Patient SexMale